Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 7, 2018, 12:07 PM MST for Park County, Wyoming. It took effect at Feb 7, 2018, 8:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 12:07 PM MST (19:07 UTC)
- In effect from
- Feb 7, 2018, 8:00 PM MST
- Expired
- Feb 8, 2018, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WWUS75 KRIW 071907 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1207 PM MST Wed Feb 7 2018 ...Strong to High Winds across the Cody Foothills Tonight and Thursday... .Very strong west winds will develop along the Cody Foothills this evening and continue much of Thursday ahead of an arctic cold front. After these high winds, it will turn sharply colder with snow developing Thursday night and continuing through at least Friday evening. WYZ003-081200- /O.NEW.KRIW.HW.W.0007.180208T0300Z-180209T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 1207 PM MST Wed Feb 7 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST THURSDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 8 PM this evening to 5 PM MST Thursday. * TIMING...Strong west winds will increase quickly this evening and continue through Thursday afternoon. * WINDS...West 30 to 40 mph with gusts over 60 mph. * IMPACTS...Travellers along highway 120 between Meeteetse and Clark will increase periods of very strong crosswind tonight and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
502 WWUS75 KRIW 080313 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 813 PM MST Wed Feb 7 2018 ...Strong to High Winds across the Cody Foothills Tonight and Thursday... .Very strong west winds will develop along the Cody Foothills this evening and continue much of Thursday ahead of an Arctic cold front. After these high winds, it will turn sharply colder with snow developing Thursday night and continuing through at least Friday evening. WYZ003-081200- /O.CON.KRIW.HW.W.0007.000000T0000Z-180209T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 813 PM MST Wed Feb 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * TIMING...Strong west winds will increase overnight and continue through Thursday afternoon. * WINDS...West 30 to 40 mph with gusts over 60 mph. * IMPACTS...Travellers along highway 120 between Meeteetse and Clark will increase periods of very strong crosswind tonight and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
702 WWUS75 KRIW 080939 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 239 AM MST Thu Feb 8 2018 ...Strong to High Winds across the Cody Foothills Today... .Very strong west winds will develop along the Cody Foothills today ahead of an Arctic cold front. After these high winds, it will turn sharply colder with snow developing tonight and continuing through at least Friday evening. WYZ003-082200- /O.CON.KRIW.HW.W.0007.000000T0000Z-180209T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 239 AM MST Thu Feb 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Strong west winds will increase today and continue through the afternoon. * WINDS...West 30 to 40 mph with gusts over 60 mph. * IMPACTS...Travellers along highway 120 between Meeteetse and Clark will increase periods of very strong crosswinds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
283 WWUS75 KRIW 082038 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 138 PM MST Thu Feb 8 2018 ...Strong to High Winds across the Cody Foothills Today... .Very strong west winds will continue along the Cody Foothills this afternoon ahead of an Arctic cold front. After these high winds, it will turn sharply colder with snow developing tonight and continuing through at least Friday evening. WYZ003-090000- /O.CON.KRIW.HW.W.0007.000000T0000Z-180209T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 138 PM MST Thu Feb 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Strong west winds will continue through the afternoon. * WINDS...West 30 to 40 mph with gusts over 60 mph. * WIND SUMMARY...West winds have frequently gusted between 65 and 75 mph in Clark today with a peak wind so far of 77 mph around 7 am this morning. Winds around Cody have gusted as high as 57 mph at the Park County Sheriff's Office at 238 am this morning. * IMPACTS...Travellers along highway 120 between Meeteetse and Clark will increase periods of very strong crosswinds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Team Riverton
315 WWUS75 KRIW 090009 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 509 PM MST Thu Feb 8 2018 WYZ003-090115- /O.EXP.KRIW.HW.W.0007.000000T0000Z-180209T0000Z/ Cody Foothills- Including the cities of Cody and Meeteetse 509 PM MST Thu Feb 8 2018 ...HIGH WIND WARNING HAS EXPIRED... A cold front has moved through the area late this afternoon, ending the high wind threat. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 7, 10:35 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 7, 10:35 AM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1035 AM MST Wed Feb 7 2018 .SHORT TERM...Today through Friday night Issued at 130 AM MST Wed Feb 7 2018 Today is another day of northwest flow and continuing snow for the west and northern areas. KGEY has been stubbornly holding on to snow all night so I think it is possible that it will continue most of the day as well, though amounts will remain insignificant. Winds in the Cody Foothills and the Wind Corridor from Sweetwater County through the Green Mountains will be gusty but remain below warning levels. HiRes ARW picked up on some trapped mountain waves over the Absarokas possibly affecting Chief Joseph so it is worth keeping an eye on it. Winds will slow a bit Thursday morning but will pick up again with the approach of the frontal boundary pushing through MT. This Canadian front will enter the FA Thursday afternoon, increasing precipitation rates across the north. Thursday will be fairly warm in lower elevations so expect precip to start as rain and then change over to snow in the evening. Friday the front will continue to slide south bringing snow to much of the area east of the divide and to portions of the western mountains. Snow totals are looking to be in the advisory range or below, 1 to 3 inches in the Big Horn Basin and Johnson County. The Bighorn and Absaroka Mountains will see 10 to 14 inches with localized areas of 17 inches over the entire period. Yellowstone, Tetons, and Gros Ventre will also likely see advisory levels. Winds will be gusty ahead of the front Friday and light behind as it continues through the FA. .LONG TERM...Saturday through Wednesday Issued at 130 AM MST Wed Feb 7 2018 The first storm should quickly exit the area Saturday with any lingering snowfall ending from north to south during the Saturday if not by Saturday morning. In the wake of this storm will be an Arctic air mass with well below average temperatures especially east of the Divide. A dry northwest flow is expected Sunday into Sunday evening with the Arctic air mass modifying especially west of the Divide and mixed areas east of the Divide. Another shortwave trough is expected to dive southeast out of Southwest Canada across the Northern Rockies late Sunday night through Monday night time frame. Based on current model timing the associated cold front will push across the area Monday. Good chances of snowfall are expected over the west/northwest late Sunday night and Monday with snowfall spilling to some areas east of the Divide Monday into Monday night with the cold frontal passage. Mainly dry conditions are expected Tuesday in wake of the system Monday, possibly followed by another system in the northwest flow late Wednesday into Thursday. && .AVIATION...For the 18Z TAFS through 18Z Thursday afternoon Issued at 1015 AM MST Wed Feb 7 2018 West of the Continental Divide...KJAC, KBPI, KPNA and KRKS VFR conditions will continue through the TAF period, although ceilings and visibility will continue to be reduced in snow over the western mountains above 9000 feet. These conditions will become confined to the Absarokas and Yellowstone by 12Z Thursday. Marginal MVFR ceilings due to snow and mist most probable at KJAC through 09Z Thursday. KPNA and KBPI may also experience MVFR ceilings at times especially from 02Z to 12Z Thursday. Increasing winds at mountain top level will result in areas of LLWS. LLWS conditions will be marginal at KJAC between 12Z Thursday and 00Z Friday. Surface west winds at 25-35kt with gusts of 45 to 50 kt will prevail across the I80 corridor this afternoon. These winds will subside slightly after 00Z, only to return between 15 and 17Z Thursday. East of the Continental Divide...KCPR, KCOD, KRIW, KLND, and KWRL Northern Absaroka and Bighorn Mountains will have widespread MVFR, areas of IFR, ceilings and visibility obscuring mountains above 9000 feet through the TAF period. Increasing winds at mountain top level will also result in areas of LLWS. Areas of LLWS will develop vicinity along the east slopes of the Divide, vicinity KCOD-KDUB-KLND. LLWS will also be marginal near KRIW between 12Z and 18Z Thursday. Gusty winds will continue at KCPR before subsiding slightly after 00Z Thursday. LLWS will be possible after 04Z, before winds increase again by 15Z Thursday. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 130 AM MST Wed Feb 7 2018 Persistent northwest flow aloft will likely continue in place through the end of the week. Intermittent embedded disturbances in this flow will allow for several periods of light to moderate snow across the western zones with occasional periods of light snow in the north. Gusty west to southwest winds will begin to increase once again across the usual areas today and Thursday in response to the approach of the next strong upper level disturbance. Widespread snow will drop south across Central Wyoming Thursday night through Friday with sharply colder temperatures. Smoke dispersion will be poor (east of the Divide) to fair (west of the divide) for most of the region today and Thursday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hulme LONG TERM...Murrell AVIATION...LaVoie FIRE WEATHER...Hulme
Hazardous weather outlook, Feb 7, 2:13 AM MST, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 213 AM MST Wed Feb 7 2018 WYZ001>020-022>030-081200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 213 AM MST Wed Feb 7 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Strong gusty winds starting in the morning for the Cody Foothills and in the afternoon in the Wind Corridor from Sweetwater County through Natrona County. Winds will slow slightly in the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday night through Saturday...Another strong cold front will push into the northern Wyoming late Thursday night, and is expected to sweep across much of the area Friday into Friday night. A good chance of snow will occur across the northwest and extreme north Thursday night spreading southward Friday, and lingering across the parts of the area Friday night and Saturday. Please stay tuned for further updates on this winter weather event as it draws closer. Monday...Another storm system will give a chance of snowfall across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 12:25 PM MST | Winter Storm Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 23 hr |
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.